Medical Questions > Mental Health > ADD and ADHD Forum

Giving child another ADHD medication ?

My youngest son takes Adderall XR 15mg and my oldest takes Metadate CD 30 mg. I couldn't get the Adderall filled today but I have the Metadate CD. If I give it to him for one day would it hurt him? Pros and Cons please.
Did you find this post helpful?
|

replied September 18th, 2012
Experienced User
BE CAREFUL WITH VYVANSE:
I am on a blog with other mothers whose children have been on Vyvanse. I have even called my son's doctor about VYVANSE. Please get off that darn drug as soon as you can. You have no idea the damage it will do to your brain. One mother said her son has been on Vyvanse a number of years and he is totally schizophrenic and nothing, and I mean nothing helps to stop the voices he hears continually. I was telling my son about it (and my son was on it only on school days for 15 months) and he said that he hears voices too and thinks it is a good thing. I asked him what is so good about hearing voices. He said it makes him stop and think about what he is doing. There is going to be a big court case over this medicine in the future and I would urge all of you to keep track of how long you have been on this Vyvanse because it is not going to be a pretty sight when the litigation starts on this new-fangled drug. Sure like we want to be SCHIZOPHRENIC too. ADD is bad enough as it is. Try an older, more established drug. Never take something that is brand new for God's sake. Unless it has been out for many years, you can never truly know the side effects. Get off that darn Vyvanse before you hear voices as well. Yes I am ADD as well, my father was too, and my elder brother who were given nothing for their ADD and were able to make a way in life. Please throw out your Vyvanse before you start hearing voices too! I love crystalized ginger and it made an A student out of me, so go find something hot, whether you like ginger, hot peppers or curry and that will help your mind out better than any drug can!!~~!
|
Did you find this post helpful?

User Profile
replied December 25th, 2018
(online)
Thank you for asking at Ehealth forum!

I read your question and i understand your concern. It will be wise to get your child the refill of his own as new drug takes time to start acting. And polypharmacy can have different side effects variable to different bodies. Its better to have a drug holiday than to try some one else's pill.

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
Attention-deficit hyperactivity disorder (AD/HD) is a neurobiological disorder that can interfere in a person's daily life. Learn more about ADHD basics here....
Have doctors found an exact cause of ADHD? Do biological factors or genes have anything to do with it? More on causes and risks of ADHD development here....
What are the symptoms of ADHD and when do they first present? We outline the principal characteristics of attention deficit hyperactivity disorder to help you...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our ADD and ADHD , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.